Mississippi, 2005

Hail in Mississippi, April 1, 2005

April 1, 2005 · NWS MEG · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 1, 10:23 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 1, 10:23 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CST FRI APR 1 2005

.UPDATE...

16Z ANALYSIS PLACES A BROAD SURFACE LOW OVER CENTRAL MISSISSIPPI
WITH A WARM FRONT LOCATED BETWEEN TUPELO AND COLUMBUS MISSISSIPPI.
IN THE UPPER LEVELS...500MB LOW OVER NORTHWEST ARKANSAS CONTINUES
TO PROGRESS EASTWARD TOWARD THE MIDSOUTH.

PLENTY OF LIFT AHEAD OF THE APPROACHING COLD CORE LOW. KNQA 88-D
HAS RECENTLY SHOWED A MARKED INCREASE IN PRECIPITATION. FEEL THIS
TREND WILL CONTINUE AS STEEPER LAPSE RATES ASSOCIATED WITH THE LOW
OVERSPREAD THE MIDSOUTH. THEREFORE...RAISED POPS EVERYWHERE...90S
IN THE NORTHWEST TO 60S IN THE SOUTHEAST. ALSO INCLUDED A MENTION
OF THUNDER EVERYWHERE DUE TO THE GREATER THAN 7.0 CELSIUS MID
LEVEL LAPSE RATES. ALSO FEEL DEVELOPMENT WILL OCCUR NEAR THE WARM
FRONT DOWN IN MONROE COUNTY WHERE DEWPOINTS ARE IN THE LOWER 60S.

PRECIPITATION WILL BEGIN TO END THIS EVENING AS THE LOW TRACKS
FURTHER EAST. UPDATE TO GRIDS AND ZONE PACKAGE ALREADY SENT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CST FRI APR 1 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1105 AM CST FRI APR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A
RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD
NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE
STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST
CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR.

.DAYS TWO THROUGH SEVEN...

ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS
SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL
REPORTS TO THE NATIONAL WEATHER SERVICE.

JFB

In the hours before

Special weather statement, Apr 1, 10:38 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST FRI APR 1 2005

ARZ036-TNZ088-011730-

CRITTENDEN AR-SHELBY TN-
1038 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM
CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS
REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL.

THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND
MAY BECOME SEVERE.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST FRI APR 1 2005

MSZ013-011715-

LAFAYETTE MS-
1045 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT
1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL
HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY
WINDS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Columbus AFB radar (KGWX), 63 km away, was scanning. The volume nearest the first event began at 17:48 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Chickasaw

When
April 1, 11:49 AM CST to 12:05 PM CST
Where
Chickasaw County, 7 mi S of Houston
Measured
1 in hail
Property damage
$150
Reported by
EMERGENCY MANAGER
Coordinates
33.800, -89.000

Hail, Tishomingo

When
April 1, 12:53 PM CST to 1:00 PM CST
Where
Tishomingo County, Belmont
Measured
0.75 in hail
Property damage
$10
Reported by
POST OFFICE
Coordinates
34.500, -88.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443711, 5443712.